Alert archive / North Carolina / Tornado Warnings in 2005

Tornado Warning 9, NWS Raleigh, NC

July 7, 2005Montgomery County, Randolph County, North Carolina

NWS Raleigh, NC issued this tornado warning at Jul 7, 2005, 5:26 PM EDT for Montgomery County, Randolph County, North Carolina. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2005, 5:26 PM EDT (21:26 UTC)
Expired
Jul 7, 2005, 6:15 PM EDT
In force
49 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

Counties Montgomery County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 131 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 6:12 PM EDTFUNNEL CLOUDSeagrove, NCREPORTED BY LAW ENFORECEMENT AT LITTLE BEAN ROAD AND MOFFITS ROAD.
Jul 7, 6:12 PM EDTFUNNEL CLOUDSeagrove, NCREPORTED BY LAW ENFORECEMENT AT LITTLE BEAN ROAD AND MOFFITS ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 3:45 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2005-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2005-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
309 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KRAH 072126
TORRAH
NCC123-151-072215-
/O.NEW.KRAH.TO.W.0009.050707T2126Z-050707T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
526 PM EDT THU JUL 7 2005

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
  RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 615 PM EDT

* AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER ELDORADO...OR ABOUT 9 MILES NORTHEAST OF ALBEMARLE.
  MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LASSITER MILL...
  ULAH...MICHFIELD...
  NORTH CAROLINA ZOO...ASHEBORO...
  FRANKLINVILLE...

THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET OR BATHROOM.
USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS AND EXTERIOR WALLS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING 
FOR CENTRAL NORTH CAROLINA. 

LAT...LON 3548 8013 3539 8006 3563 7958 3582 7974

$$

DGS
2 follow-up statements
000 
WWUS52 KRAH 072141
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT THU JUL 7 2005

NCC123-072151-
/O.CAN.KRAH.TO.W.0009.000000T0000Z-050707T2215Z/
MONTGOMERY NC-
541 PM EDT THU JUL 7 2005

...THE TORNADO WARNING FOR MONTGOMERY COUNTY IS CANCELLED...

THE STORM HAS MOVED OUT OF THE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING 
FOR CENTRAL NORTH CAROLINA. 

LAT...LON 3550 8006 3553 8007 3582 7973 3565 7959
      3563 7959 3553 7978 3552 7981 3551 7983
      3550 8006

$$

NCC151-072215-
/O.CON.KRAH.TO.W.0009.000000T0000Z-050707T2215Z/
RANDOLPH NC-
541 PM EDT THU JUL 7 2005

...A TORNADO WARNING CONTINUES UNTIL 615 PM EDT FOR RANDOLPH
COUNTY...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR LASSITER MILL...OR
ABOUT 11 MILES NORTHWEST OF TROY...MOVING NORTHEAST AT 35 MPH.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
DESTRUCTIVE STRAIGHT LINE WINDS. SEEK SHELTER NOW

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING 
FOR CENTRAL NORTH CAROLINA. 

LAT...LON 3550 8006 3553 8007 3582 7973 3565 7959
      3563 7959 3553 7978 3552 7981 3551 7983
      3550 8006

$$

DGS
000 
WWUS52 KRAH 072201
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
601 PM EDT THU JUL 7 2005

NCC151-072215-
/O.CON.KRAH.TO.W.0009.000000T0000Z-050707T2215Z/
RANDOLPH NC-
601 PM EDT THU JUL 7 2005

...A TORNADO WARNING CONTINUES UNTIL 615 PM EDT FOR SOUTHERN RANDOLPH
COUNTY...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SEAGROVE...OR
ABOUT 11 MILES SOUTH OF ASHEBORO...MOVING NORTHEAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  MICHFIELD AND NORTH CAROLINA ZOO BY 610 PM EDT
  9 MILES WEST OF COLERIDGE BY 615 PM EDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR CENTRAL NORTH CAROLINA. 

LAT...LON 3550 8006 3553 8007 3571 7966 3565 7959
      3552 7956 3551 7983 3550 8006

$$

DGS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Jul 7, 3:44 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 7, 3:44 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
344 PM EDT THU JUL 7 2005

.SHORT TERM (REST OF THIS AFTERNOON)...
NEW TORNADO WATCH FORTHCOMING TO INCLUDE COUNTIES OF FORMER
TORNADO WATCH IN ADDITION TO ANSON AND WAKE COUNTIES. THE WATCH
SHOULD BE IN EFFECT UNTIL 10 PM. ZONE FORECASTS WILL BE SLIGHTLY
DELAYED TO ACCOUNT FOR THE NEW WATCH.

&&

.PREVIOUS DISCUSSION...
(ISSUED 315 PM EDT THU JUL 7 2005)

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
PLAN TO CONTINUE FLOOD WATCH AS IS THROUGH THE EARLY PART OF THE
NIGHT AND JUST AFTER MIDNIGHT.  MSAS AGREEING WITH THE GFS FORECAST
OF INCREASING THETA-E ONGOING OVER THE FAR WESTERN ZONES...AHEAD OF
BAND OF HEAVY SHOWERS MOVING SLOWLY EAST INTO THAT AREA.  COMBINED
WITH LOW-LEVEL CONVERGENCE...STRONG UVV...HIGH K INDICES...AND GOOD
INFLOW INTO THE SYSTEM FROM THE SOUTH...APPEARS PRUDENT TO CONTINUE
THE FLOOD WATCH DESPITE THE FACT THAT...FOR MOST OF THE DAY UNTIL
RECENTLY...MANY OF THE AREAS IN THE WATCH HAVE BEEN DRY.  THAT COULD
CHANGE QUICKLY GIVEN EXPECTED RAINFALL RATES THROUGH THE EVENING.
REFERENCE SATELLITE PRECIP ESTIMATES FROM NESDIS.  IN ADDITION TO
THE FLOOD THREAT...UNSTABLE AIR MASS IN PLACE WITH LIFTED INDICES
FROM -4C TO -6C.  WITH AVAILABLE HELICITY AND CONVERGENCE ALONG A
SURFACE BOUNDARY OVER NORTHERN ZONES...TORNADIC POTENTIAL REMAINS
AS PER TORNADO WATCHES ALREADY ISSUED FOR PARTS OF CENTRAL NORTH
CAROLINA.  IMPRESSIVE THAT CONVECTIVE BANDS EXTEND INTO NORTH
CAROLINA ALL THE WAY FROM NORTHERN FLORIDA.

ALTHOUGH SOMEWHAT DIFFERENT ON SOME OF THE DETAILS...BOTH THE NAM
AND THE GFS GENERALLY AGREE ON CONSIDERABLE MOISTURE AND LIFT THIS
EVENING WANING LATE TONIGHT.  HELD ON TO A RESIDUAL CHANCE LATE AS
THE REMNANTS OF CINDY MOVE NORTHEAST AND A WEAK SURFACE TROUGH
REMAINS BEHIND...BUT GFS MODEL SOUNDINGS GROW INCREASINGLY STABLE
LATE TONIGHT AND AS THE LATE NIGHT HOURS APPROACH ANY REMAINING
SHOWERS SHOULD GENERALLY BE CONFINED TO EASTERNMOST ZONES.  FOR
FRIDAY AFTERNOON...STRONGEST 850MB WINDS ARE CONFINED TO THE COAST
AND THE HIGHER MOISTURE AND LIFT ARE OVER THE COASTAL PLAIN.  MODEL
SOUNDINGS SHOW A SURFACE TROUGH LINGERING MAINLY OVER EASTERN PARTS
OF THE FORECAST AREA...AND GFS MODEL SOUNDINGS SHOW AVAILABLE
INSTABILITY AND LIFT PREVAILING IN EASTERN ZONES...AND EAST FROM
THERE.  OPTED TO CONFINE SLIGHT CHANCE OR CHANCE POPS FRIDAY
AFTERNOON CENTRAL AND EAST.

NAM AND GFS START TO DIVERGE MORE AND MORE BEYOND FRIDAY NIGHT AS
DENNIS ENCROACHES ON FLORIDA AND THE GULF.  BASED ON ITS BETTER
TRACK RECORD OF LATE...GENERALLY FOLLOWED THE GFS.  AXIS OF LIFT AND
MOISTURE LIE JUST SOUTH OF THE FORECAST AREA OVERNIGHT FRIDAY...AND
CONTINUES JUST SOUTH OF THE FORECAST AREA OR INTO SOUTHERN ZONES
SATURDAY.  GFS MODEL SOUNDINGS TEND TO BE DRY AND STABLE...BUT WILL
HAVE A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS SOUTH ON SATURDAY...
INCREASING TO A CHANCE SUNDAY EXCEPT SLIGHT CHANCE AT BEST OVER THE
NORTHEAST ZONES WHERE SUBSIDENCE IS FORECAST TO BE THE RULE THROUGH
SUNDAY NIGHT.

PLAN TO ISSUE ZONE FORECASTS RIGHT AROUND 4 PM TO APPROPRIATELY
HANDLE EARLIEST TORNADO WATCH...SCHEDULED TO EXPIRE THEN.

LONG TERM (MONDAY THROUGH THURSDAY)...
OVERALL...NO SIGNIFICANT CHANGES TO THE EXTENDED FROM PREVIOUS
FORECAST OTHER THAN MINOR ADJUSTMENTS TO POPS.  HOWEVER...VERY
UNCERTAIN EXTENDED PERIOD BASED THE UNCERTAINTY IN THE TRACK DENNIS
WILL TAKE. LATEST OFFICIAL TRACK SHIFTED DENNIS JUST SLIGHTLY TO THE
EAST...BRINGING IT THROUGH EASTERN MS AND EVENTUALLY INTO THE MID
MS VALLEY. IF THIS HOLDS TRUE...WE WILL BE SANDWICHED BETWEEN DENNIS
AND A STRONG UPPER LOW OFF OF NEW ENGLAND...WITH A SLIGHTLY WEAKER
UPPER RIDGE RESULTING IN LESS SUBSIDENCE TO CAP THE AREA. A WARM
FRONT IS PROGGED TO MOVE NORTH ACROSS THE AREA MONDAY AND...
DEPENDING ON WHAT DENNIS DOES...WILL STALL NORTH OF THE AREA FOR
MOST OF THE REMAINDER OF THE PERIOD. RESULTING STRONG AND MOIST
SOUTHERLY FLOW WILL NECESSITATE POPS THROUGH MOST OF THE
PERIOD...BUT GIVEN UNCERTAINTY...WILL KEEP POPS SLIGHT TO LOW CHANCE
FOR NOW. IT IS TOO EARLY TO TELL AND WILL HAVE TO WATCH THE
PROGRESSION OF THE SYSTEM...BUT VEERING PROFILES WITH DECENT SPEED
SHEER AND BOUNDARY LAYER CONVERGENCE TUESDAY AND WEDNESDAY MAY BE
CAUSE FOR CONCERN IF CURRENT PROGS TURN OUT TO HAVE MERIT.
TEMPERATURES REMAIN NEAR GUIDANCE...NEAR NORMAL FOR THE PERIOD.

AVIATION...
SCT TO BKN CLOUDS TWENTY-FIVE HUNDRED TO FOUR THOUSAND FEET.
CONDITIONS WILL LOWER IN SCATTERED SHOWERS AND TSTMS THROUGH
MIDNIGHT...ESPECIALLY ALONG A BOUNDARY ACROSS THE NORTHERN PORTION
OF THE CWA. THREAT OF PRECIPITATION SHOULD GRADUALLY TAPER OFF
OVERNIGHT WITH THE LOSS OF DAYTIME HEATING AND THE BOUNDARY MOVING
NORTH. CEILINGS LOWERING AOB ONE THOUSAND FEET AND VSBY AOB 3 MILES
IN STRATUS AND FOG 08/08-13Z. WINDS SHIFTING TO SOUTHEAST AT 10 KTS
THROUGH THE REST OF THE AFTERNOON...EXCEPT HIGHER IN TSTMS...AFTER
08/10Z WINDS SOUTHWEST AROUND 10 KTS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR NCZ007-021>023-038-039-073-074-083 UNTIL 2 AM
FRIDAY.
TORNADO WATCH FOR NCZ007-008-021>025-038>040-073-074 UNTIL 4
PM THURSDAY.
TORNADO WATCH FOR NCZ009>011-026>028 UNTIL 10 PM THURSDAY.
&&

SHORT TERM...DJF
Hazardous weather outlook, Jul 7, 5:49 AM EDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
549 AM EDT THU JUL 7 2005

NCZ007>011-021>028-038>043-073>078-083>086-088-089-081000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
549 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT...

REMNANTS OF TROPICAL STORM CINDY ARE EXPECTED TO CROSS CENTRAL NORTH
CAROLINA TODAY. ASSOCIATED BANDS OF HEAVY RAIN MAY RESULT IN
LOCALIZED FLOODING OF CREEKS AND STREAMS AND URBAN DRAINAGES...
PARTICULARLY NORTHWEST INCLUDING THE TRIAD AREA...LATER TODAY
AND EARLY TONIGHT. A FLOOD WATCH IS IN EFFECT FROM 11 AM THIS
MORNING UNTIL 2 AM TONIGHT FOR THE WESTERN PIEDMONT. THERE IS ALSO
A RISK OF ISOLATED TORNADOES FROM THUNDERSTORMS THIS AFTERNOON AND
EVENING THROUGHOUT CENTRAL NC.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION MAY BE NEEDED AFTER 11 AM TODAY UNTIL
EARLY TONIGHT.

RFG

In the hours before

Local storm report, Jul 7, 3:57 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
357 PM EDT THU JUL 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     TOBACCOVILLE            36.23N 80.35W
07/07/2005                   FORSYTH            NC   LAW ENFORCEMENT

            NUMEROUS TREES REPORTED DOWN ALONG NC-67 IN TOBACCOVILLE.

&&

PWB
Local storm report, Jul 7, 4:07 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
407 PM EDT THU JUL 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TORNADO          RURAL HALL              36.23N 80.29W
07/07/2005                   FORSYTH            NC   LAW ENFORCEMENT

            TORNADO REPORTED BY EMS AND LAW ENFORCEMENT AT HIGHWAY 52
            AND WESTINGHOUSE ROAD.

&&

ORROCK
Special weather statement, Jul 7, 4:13 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
413 PM EDT THU JUL 7 2005

NCZ073-074-083-084-072200-
STANLY-MONTGOMERY-ANSON-RICHMOND-
INCLUDING THE CITIES OF...ALBEMARLE...TROY...WADESBORO...
ROCKINGHAM
413 PM EDT THU JUL 7 2005

...STRONG THUNDERSTORMS MOVING TOWARD TEH SOUTHERN PIEDMONT OF
CENTRAL NOIRTH CAROLINA...

SCATTERED STRONG THUNDERSTORMS WILL MOVE INTO SECTIONS OF
STANLY...ANSON...MONTGOMERY AND RICHMOND COUNTIES BETWEEN 430 AND
6 PM. A FEW OF THE STORMS MAY BE SEVERE PRODUCING DAMAGING WIND
GUSTS. IN ADDITION...THE STORMS WILL PRODUCE FREQUENT LIGHTNING
STRIKES AND VERY HEAVY RAINFALL.

RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES IS POSSIBLE IN LESS THAN
AN HOUR. THIS WILL RESULT IN BRIEF FLOODING OF STREETS AND POOR
DRAINAGE AREAS.

PEOPLE IN THE SOUTHERN PIEDMONT NEED TO REMAIN ALERT FOR RAPDILY
CHANGING WEATHER CONDITIONS THROUGH 6 PM. BE READY TO TAKE QUICK
ACTION IF A WARNING ISSUED FOR YOUR LOCATION.
Local storm report, Jul 7, 5:14 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT THU JUL 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     FUNNEL CLOUD     4 W GREENSBORO          36.08N 79.90W
07/07/2005                   GUILFORD           NC   TRAINED SPOTTER

            FUNNEL CLOUD AT HIGHWAY 68 AT US-421 MOVING NE

&&

PWB
Local storm report, Jul 7, 5:20 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT THU JUL 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FUNNEL CLOUD     1 NE TUNGSTEN           36.52N 78.46W
07/07/2005                   VANCE              NC   PUBLIC

            FUNNEL CLOUD REPORTED BY PUBLIC ALONG HIGHWAY 39 AT THE
            VIRGINIA/NORTH CAROLINA BORDER MOVING NE

&&

PWB
Local storm report, Jul 7, 5:26 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
526 PM EDT THU JUL 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FUNNEL CLOUD     4 WNW NEW LONDON        35.46N 80.29W
07/07/2005                   STANLY             NC   PUBLIC

            FUNNEL CLOUD REPORTED NEAR NEW LONDON... ALONG 740...
            MOVING NORTHEAST.

&&

PWB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 1:41 PM EDTSevere Thunderstorm WarningRAHDavidson34 min
Jul 7, 1:45 PM EDTSevere Thunderstorm WarningRAHWarren30 min
Jul 7, 2:37 PM EDTSevere Thunderstorm WarningRAHForsyth38 min
Jul 7, 3:00 PM EDTTornado WarningRAHForsyth15 min
Jul 7, 3:22 PM EDTTornado WarningRAHForsyth23 min
Jul 7, 3:23 PM EDTTornado WarningRAHPerson40 min
Jul 7, 3:49 PM EDTFlash Flood WarningRAHForsyth116 min
Jul 7, 4:43 PM EDTTornado WarningRAHVance19 min
Jul 7, 5:02 PM EDTTornado WarningRAHGuilford30 min
Jul 7, 5:46 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond37 min
Jul 7, 5:57 PM EDTSevere Thunderstorm WarningRAHMontgomery48 min
Jul 7, 6:18 PM EDTSevere Thunderstorm WarningRAHWarren27 min
Jul 7, 6:38 PM EDTSevere Thunderstorm WarningRAHMoore37 min
Jul 7, 7:04 PM EDTSevere Thunderstorm WarningRAHChatham50 min
Jul 7, 7:15 PM EDTSevere Thunderstorm WarningRAHLee36 min

Nearby

Tornado Warnings in North Carolina, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.